Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 24, 2001, 2:36 AM CST for Palo Pinto County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 24, 2001, 2:36 AM CST (08:36 UTC)
- Expired
- Mar 24, 2001, 3:30 AM CST
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Palo Pinto County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 2:40 AM CST | Hail 0.88 | Graford, TX | |
| Mar 24, 2:45 AM CST | Hail 1 | Graford, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1395 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 240836 SVRFTW TXC363-240930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 236 AM CST SAT MAR 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 330 AM CST * AT 236 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF GRAFORD...OR ABOUT 23 MILES NORTHEAST OF RANGER...MOVING EAST AT 40 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3290 9852 3260 9854 3256 9815 3301 9817
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:23 PM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 23, 9:23 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 923 PM CST FRI MAR 23 2001 WILL UPDATE TO REFLECT CURRENT TRENDS...WHICH INCLUDE AREA OF PRECIP ALONG THE RED RIVER MOVING SOUTHEAST INTO NORTH TEXAS. ALSO...WILL ADJUST FORECAST FOR SATURDAY FOR MAINLY THE NORTHWEST PART OF THE AREA. GUSTY N WINDS AND CAA WILL KEEP TEMPS DOWN TOMORROW...AND WILL TREND TOWARD MUCH LOWER DIURNAL TEMP RANGE. AM CONCERNED THAT PRECIP IS OVERDONE SUNDAY. QUICK LOOK AT MODELS INDICATE DRIER SCENARIO...SO MAY ALSO ADJUST THAT. THANKS TO SHV FOR COORDINATION. .FWD...NONE. 42
In the hours before
Local storm report, Mar 23, 11:20 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CST FRI MAR 23 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1115 PM GRAFORD TX 1.00 INCH HAIL
03/24/01 PALO_PINTO QUARTER HAIL IN
GRAFORD. REPORTED BY
COUNTY EMERGENCY
~ MANAGEMENT.Local storm report, Mar 24, 1:40 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...FIXED DATE
NATIONAL WEATHER SERVICE FORT WORTH TX
140 AM CST SAT MAR 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1115 PM GRAFORD TX 1.00 INCH HAIL
03/23/01 PALO_PINTO QUARTER HAIL IN
GRAFORD. REPORTED BY
u COUNTY EMERGENCY
MANAGEMENT.Local storm report, Mar 24, 1:52 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
152 AM CST SAT MAR 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1155 PM 2 W WHITT TX 0.75 INCH HAIL
03/23/01 PARKER REPORTED BY STORM
SPOTTER.
1245 AM TIN TOP TX 1.00 INCH HAIL
03/24/01 PARKER REPORTED BY STORM
SPOTTER.
1247 AM 2 S PERRIN TX 0.75 INCH HAIL
03/24/01 JACK REPORTED BY STORM
S SPOTTER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:12 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 48 min |
| Mar 23, 11:55 PM CST | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 65 min |
| Mar 24, 1:25 AM CST | Flash Flood Warning | FWD | Jack | 3 hr |
| Mar 24, 1:45 AM CST | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 60 min |
| Mar 24, 2:14 AM CST | Severe Thunderstorm Warning | FWD | Parker | 61 min |
| Mar 24, 2:20 AM CST | Severe Thunderstorm Warning | FWD | Comanche | 40 min |
| Mar 24, 3:57 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 48 min |
| Mar 24, 9:55 AM CST | Flash Flood Warning | FWD | Collin, Fannin, Grayson, Hunt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.